# SDR RX8R2006001

- Difficulty date: April 10, 2006
- Submitted: April 11, 2006
- Operation: General aviation
- Filed by: Amentum Services Inc, repair station RX8R084N
- Aircraft: N9085U
- Make and model: Piper PA-42-720
- Aircraft serial: 425501034
- Aircraft time: 5,679 hours, 3,667 cycles
- Engine: Pwa PT6A61
- Engine time: 5,559 hours, 3,038 cycles
- Propeller: Hartzl HCB3TN3
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Hydraulic Line
- Part number: 5777402
- Condition: Damaged
- Location: Lg Retract Sys
- Part time: 5,679 hours, 3,667 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF THE LANDING GEAR HANDLE WAS MOVED TO THE UP POSITION THE LANDING GEAR CAME UP BUT THE GEAR DOORS DID NOT CLOSE. THE LANDING GEAR HANDLE WAS PUT IN THE DOWN POSITION BUT THE LANDING GEAR DID NOT LOCK DOWN. THE EMERGENCY HAND PUMP WAS USED TO MAKE THE LANDING GEAR LOCK IN THE DOWN POSITION. THE AIRCRAFT WAS LANDED WITHOUT INCIDENT. DISCOVERED  HYDRAULIC LINE FROM HYDRAULIC FILTER WAS RUBBING ON NUT PLATE AND HAD WORN A HOLE IN IT. RIGHT WING TO NACELLE AREA WAS INSPECTED AND THE SAME HYDRAULIC LINE WAS FOUND RUBBING IN THE SAME AREA BUT HAD NOT WORN THROUGH. RECOMMEND INSPECTING THIS AREA ON ALL PA42-720 AIRCRAFT. AREA LOCATED BEHIND SMALL (FOUR INCH) PANEL JUST INBOARD OF THE ENGINE NACELLE ON LE.
